Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 13, NWS Fort Worth, TX

March 22, 200938 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Mar 22, 2009, 11:30 AM CDT for 38 counties in Texas. It took effect at Mar 22, 2009, 12:00 PM CDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 11:30 AM CDT (16:30 UTC)
In effect from
Mar 22, 2009, 12:00 PM CDT
Expired
Mar 24, 2009, 4:00 AM CDT
In force
40 hr
Issued by
NWS Fort Worth, TX
All 38 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 5 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-459 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 221630
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 AM CDT SUN MAR 22 2009

...WIND ADVISORY IN EFFECT FOR THE WESTERN HALF OF NORTH TEXAS
THROUGH MONDAY EVENING...

.A DYNAMIC UPPER LEVEL LOW WILL CONTINUE TO DEEPEN ACROSS THE
ROCKIES THROUGH MONDAY. MEANWHILE...SURFACE LOW PRESSURE WILL
DEEPEN DRAMATICALLY ACROSS THE LEE OF THE ROCKIES FROM NORTHEAST
NEW MEXICO...NORTH THROUGH EASTERN COLORADO AND WYOMING. THE
RESULTING...TIGHT SOUTHERLY PRESSURE GRADIENT WILL INDUCE VERY
STRONG AND GUSTY SOUTH AND SOUTHEAST WINDS 20 TO 25 MPH...WITH
GUSTS TO BETWEEN 35 AND 40 MPH THROUGH EARLY MONDAY EVENING. 

TXZ091>093-100>104-115>119-129>134-141>145-156>159-230300-
/O.NEW.KFWD.WI.Y.0013.090322T1700Z-090324T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...
FORT HOOD...WACO
1130 AM CDT SUN MAR 22 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT THROUGH 8 PM CDT MONDAY.

SOUTH AND SOUTHEAST WINDS 20 TO 25 MPH...WITH GUSTS TO OR IN EXCESS
OF 35 MPH WILL OCCUR ACROSS THE ADVISORY AREA THIS AFTERNOON AND
THROUGH TONIGHT. ON MONDAY...SOUTH WINDS 25 TO 35 MPH...WITH GUSTS
IN EXCESS OF 40 MPH WILL LIKELY OCCUR ACROSS THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED SOUTHERLY WINDS THIS STRONG...ALONG
WITH HIGHER GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ON EAST TO WEST ROADS. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO OPEN WATERS ON AREA LAKES. RESIDENTS MAY WISH TO TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

&&

$$

05/
6 follow-up statements
000 
WWUS74 KFWD 230242
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
942 PM CDT SUN MAR 22 2009

TXZ091>093-100>104-115>119-129>134-141>145-156>159-231000-
/O.CON.KFWD.WI.Y.0013.000000T0000Z-090324T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...
FORT HOOD...WACO
942 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT MONDAY...

BREEZY SOUTHERLY WINDS WILL CONTINUE OVERNIGHT AND WILL INCREASE
TO 25 TO 30 MPH DURING THE DAY MONDAY AHEAD OF A STRONG STORM
SYSTEM MOVING THROUGH THE CENTRAL PLAINS. WIND GUSTS TO 45 MPH 
WILL BE POSSIBLE DURING THE AFTERNOON. WIND SPEEDS ARE EXPECTED TO
DIMINISH SOMEWHAT LATE MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS THIS STRONG...ALONG
WITH HIGHER GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR
OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

&&

$$
000 
WWUS74 KFWD 230914
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
414 AM CDT MON MAR 23 2009

TXZ094-095-105>107-120-121-146-160-161-231715-
/O.EXB.KFWD.WI.Y.0013.090323T0914Z-090324T0100Z/
FANNIN-LAMAR-HUNT-DELTA-HOPKINS-ROCKWALL-KAUFMAN-NAVARRO-FALLS-
LIMESTONE-
INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE...
COMMERCE...COOPER...SULPHUR SPRINGS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...CORSICANA...MARLIN...MEXIA...GROESBECK
414 AM CDT MON MAR 23 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL RESULT
IN SOUTHERLY WINDS OF 20 TO 30 MPH THROUGH THIS EVENING. SOME
GUSTS TO 45 MPH WILL BE POSSIBLE THIS AFTERNOON. WIND SPEEDS
ARE EXPECTED TO DECREASE TO 15 TO 25 MPH LATE TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS THIS STRONG...ALONG
WITH HIGHER GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

&&

$$

TXZ091>093-100>104-115>119-129>134-141>145-156>159-231715-
/O.CON.KFWD.WI.Y.0013.000000T0000Z-090324T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...
FORT HOOD...WACO
414 AM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL RESULT
IN SOUTHERLY WINDS OF 20 TO 30 MPH THROUGH THIS EVENING. SOME
GUSTS TO 45 MPH WILL BE POSSIBLE THIS AFTERNOON. WIND SPEEDS ARE
EXPECTED TO DECREASE TO 15 TO 25 MPH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS THIS STRONG...ALONG
WITH HIGHER GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

&&

$$
000 
WWUS74 KFWD 231711
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1211 PM CDT MON MAR 23 2009

TXZ091>095-100>107-115>121-129>134-141>146-156>161-240100-
/O.CON.KFWD.WI.Y.0013.000000T0000Z-090324T0100Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-
MCLENNAN-FALLS-LIMESTONE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...
TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK
1211 PM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL RESULT
IN SOUTHERLY WINDS OF 20 TO 30 MPH THROUGH THIS EVENING. SOME
GUSTS TO 45 MPH WILL BE POSSIBLE THIS AFTERNOON. WIND SPEEDS WILL
BEGIN TO DECREASE LATE THIS EVENING BUT THE ADVISORY MAY NEED TO BE
EXTENDED PAST 8 PM IF CONDITIONS WARRANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS THIS STRONG...ALONG
WITH HIGHER GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

&&

$$

85/NH
000 
WWUS74 KFWD 232021
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT MON MAR 23 2009

TXZ091>095-100>107-115>121-129>134-141>146-156>161-240430-
/O.EXT.KFWD.WI.Y.0013.000000T0000Z-090324T0900Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-
MCLENNAN-FALLS-LIMESTONE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...
TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK
321 PM CDT MON MAR 23 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT TUESDAY. 

A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE CENTRAL PLAINS
WILL KEEP SOUTHERLY WINDS OF 20 TO 30 MPH GOING THROUGH LATE TONIGHT.
SOME GUSTS TO 40 MPH WILL BE POSSIBLE. THE WIND SPEEDS ARE
EXPECTED TO DECREASE BEFORE DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS THIS STRONG...ALONG
WITH HIGHER GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

&&

$$
000 
WWUS74 KFWD 240422
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1122 PM CDT MON MAR 23 2009

TXZ091>095-100>107-115>121-129>134-141>146-156>161-240900-
/O.CON.KFWD.WI.Y.0013.000000T0000Z-090324T0900Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-
MCLENNAN-FALLS-LIMESTONE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...
TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK
1122 PM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY...

A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE CENTRAL PLAINS
WILL KEEP SOUTHERLY WINDS OF 20 TO 30 MPH GOING THROUGH LATE
TONIGHT. SOME GUSTS TO 45 MPH WILL BE POSSIBLE. THE WIND SPEEDS
ARE EXPECTED TO DECREASE BEFORE DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS THIS STRONG...ALONG
WITH HIGHER GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

&&

$$
000 
WWUS74 KFWD 240832
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
332 AM CDT TUE MAR 24 2009

...WIND ADVISORY WILL EXPIRE AT 4 AM...

.WINDS HAVE DECREASED BELOW CRITERIA THIS MORNING...BUT WILL REMAIN IN
THE 15 TO 25 MPH RANGE THROUGH SUNRISE.

TXZ091>095-100>107-115>121-129>134-141>146-156>161-240945-
/O.EXP.KFWD.WI.Y.0013.000000T0000Z-090324T0900Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-
MCLENNAN-FALLS-LIMESTONE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...
TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK
332 AM CDT TUE MAR 24 2009

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 22, 6:40 AM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Mar 22, 6:40 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
640 AM CDT SUN MAR 22 2009

.AVIATION...
/12Z TAFS/

FINGER OF STRATUS IS SWINGING THROUGH METRO TAF SITES. SCT/BKN
MVFR DECK WILL PREVAIL THROUGH LATE MORNING. FWS VWP SHOWING
45-50KTS 2-3KFT AGL. HOWEVER...FWD 12Z RAOB PEAK WIND IS ONLY
33KTS AROUND 2KFT AGL...WITHIN A THIN LAYER IN EXCESS OF 30KTS.
NONETHELESS...WINDS WILL INCREASE SIGNIFICANTLY BY MIDDAY AS LEE
TROUGH DEEPENS. WINDS WILL NOT FULLY DECOUPLE OVERNIGHT WITH
STRATUS RETURNING. A WINDIER DAY IS IN STORE MONDAY...WITH
POTENTIAL FOR AWW-STRENGTH GUSTS...TEMPO 30G42KT.

25

&&

.PREV DISCUSSION... /ISSUED 422 AM CDT SUN MAR 22 2009/
POWERFUL UPPER LEVEL TROUGH IS CURRENTLY PUSHING ON SHORE AND WILL
CONTINUE TO TRANSLATE EASTWARD THROUGH THE INTER-MOUNTAIN WEST.
SURFACE LOW WILL DEVELOP IN THE LEE OF THE ROCKIES...AND DEEPEN
BELOW 990 MB MONDAY. SOUTH WINDS SHOULD BE JUST SHY OF ADVISORY
CRITERIA TODAY WHICH REQUIRES 25 MPH SUSTAINED FOR 2+ HOURS.
HOWEVER...A 50KT+ LOW LEVEL JET DEVELOPS TONIGHT...AND WITH MIXING
ON MONDAY...SUSTAINED WINDS NEAR 30 MPH WITH GUSTS UP TO 45 MPH
ARE EXPECTED. OTHERWISE WARM/MUGGY CONDITIONS WILL DOMINATE...WITH
INCREASING LOW CLOUDS TONIGHT AND MONDAY. AN ISOLATED SHOWER IS
POSSIBLE MONDAY WITHIN SHALLOW BUOYANCY REGION BELOW STRENGTHENING
CAP/INVERSION...BUT CHANCE IS TOO LOW TO MENTION IN TEXT FORECAST.

BULK OF THE UPPER LEVEL FORCING ASSOCIATED WITH THE LONGWAVE
TROUGH WILL PASS WELL NORTH OF THE REGION. AS A RESULT...THE CAP
WILL BE TOUGH TO OVERCOME UNTIL EARLY TUESDAY MORNING. PRIMARY
LIFTING MECHANISM APPEARS TO BE FRONTOGENESIS...WHICH SUGGESTS
CONVECTION WILL BE ELEVATED ALONG/BEHIND FRONTAL BOUNDARY.
ALTHOUGH SHEAR IS IMPRESSIVE...COMBINATION OF WEAK INSTABILITY
AND ELEVATED CONVECTIVE MODE...SUGGESTS SEVERE THREAT IS LOW. WITH
MODEST HEATING TUESDAY AFTERNOON...STORMS MAY TAP INTO SURFACE
INSTABILITY AHEAD OF THE FRONT OVER THE EASTERN COUNTIES WHERE AN
ISOLATED SEVERE STORM IS POSSIBLE. OVERALL...WE THINK SPC OUTLOOK
FOR MONDAY NIGHT AND TUESDAY MAY BE A LITTLE TOO AGGRESSIVE.
REGARDLESS OF SEVERE POTENTIAL...AM EXPECTING A BROKEN LINE OF
STORMS ALONG/BEHIND THE FRONT. SOME AREAS WILL MISS OUT ON
APPRECIABLE RAIN...WITH THE BETTER POPS/QPF EAST OF I-35.

SLIGHTLY DRIER/COOLER AIR WILL FILTER INTO THE REGION TUESDAY
NIGHT...BUT FRONT WILL LOSE ITS PUSH AND STALL JUST TO OUR SOUTH.
LARGE/BROAD TROUGH WILL REMAIN OVER THE ROCKIES AND WITH THE
LINGERING BOUNDARY/MOISTURE...GFS/ECMWF HAVE INCREASED RAIN
CHANCES WEDNESDAY AND THURSDAY. A BIT SKEPTICAL ON WEDNESDAY RAIN
CHANCES AND WILL KEEP THEM VERY LOW. BUT HAVE REALLY RAMPED UP
POPS THURSDAY/FRIDAY WHEN BOTH MODELS PROG A POTENT UPPER LOW TO
SWING ACROSS WEST TX AND OKLAHOMA. DEEP MOISTURE...HIGH
INSTABILITY...A WARM FRONT AND A SURFACE LOW IN THE REGION PUT
SEVERAL CLASSIC SEVERE WEATHER INGREDIENTS IN PLAY THURSDAY NIGHT
AND FRIDAY. TOO EARLY TO DWELL ON THE SPECIFICS...BUT THIS WILL BE
THE SYSTEM TO WATCH. COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL
PUSH THROUGH FRIDAY NIGHT WITH CLEARING AND MUCH COOLER TEMPS FOR
NEXT WEEKEND.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  63  77  62  71 /   5   5  10  30  60
WACO, TX              80  63  78  63  73 /   5   5  10  10  50
PARIS, TX             77  58  74  63  66 /   5   5  10  20  70
DENTON, TX            78  63  78  61  69 /   5   5  10  40  50
MCKINNEY, TX          78  62  75  62  68 /   5   5  10  30  70
DALLAS, TX            79  63  77  63  71 /   5   5  10  30  60
TERRELL, TX           80  62  75  64  68 /   5   5  10  20  70
CORSICANA, TX         80  62  76  64  71 /   5   5  10  10  60
TEMPLE, TX            80  63  78  64  73 /   5   5  10  10  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/92
Hazardous weather outlook, Mar 22, 4:41 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
441 AM CDT SUN MAR 22 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
441 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STRONG SOUTH WINDS WILL GUST OVER 40 MPH MONDAY AFTERNOON.

THERE IS A CHANCE THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY
NIGHT. THE BEST CHANCES WILL BE EAST OF I-35...WHERE SOME OF THE
STORMS COULD BECOME SEVERE TUESDAY AFTERNOON.

THUNDERSTORM CHANCES WILL RETURN THURSDAY...WITH SOME POTENTIAL
FOR SEVERE WEATHER. THUNDERSTORM CHANCES WILL LINGER INTO FRIDAY
BEFORE A FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.